MAUDE Adverse Event Report: ABBOTT VASCULAR INC. NC TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

ABBOTT VASCULAR INC. NC TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 1012452-15
Medical Device Problem Codes Break (1069); Deflation Problem (1149); Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was to treat the left anterior descending (lad) coronary artery.The 3.75x12 mm nc trek balloon dilatation catheter (bdc) ruptured during the first inflation at 14 atmospheres.A 3.75x15 mm nc trek bdc was inflated three times to 12 atmospheres; the balloon only partially deflated.The bdc was removed partially deflated.A non-abbott device was used to complete the procedure.There were no adverse patient effects and there was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.The additional device referenced in b5 is filed under a separate medwatch report number.H6: medical device problem code 2017 clarifier: incorrect removal.
 
Additional Manufacturer Narrative
Visual inspection was performed on the returned device.The reported break was confirmed.The reported deflation issue could not be replicated in a testing environment due to the condition of the returned device.The reported difficulty removing the device could not be replicated in a testing environment as it was based on operational circumstances.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.It was reported by the account that the balloon was removed inflated.It should be noted the coronary dilatation catheters (cdc), nc trek rx, global, instruction for use (ifu), states: withdraw the deflated dilatation catheter and guide wire from the guiding catheter through the hemostatic valve.In this case, it is likely that the ifu violation contributed to the reported difficulty removing the device and break.Based on the reported information and the observations from the returned analysis, a definitive cause for the reported deflation issue could not be determined; however, the reported difficulty removing the device and break appear to be related to user error/operational context.Possible factors that may contribute to difficulty deflating the balloon include, but are not limited to, deflation technique, tortuous anatomy, loose connection with the indeflator, contamination in the inflation lumen or damage to the guide wire and/or inflation lumen.In this case, a conclusive cause for the reported deflation issue could not be determined.Additionally, it is likely that the reported deflation issue contributed to the resistance met during removal since the balloon would not fully deflate and subsequently resulted in the reported break in the shaft.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.B5 - describe event or problem: updated g2 - other report source added/updated to national medical products administration.
 
Event or Problem Description
Subsequent to the initially filed report the account stated the 3.75x15 mm nc trek bdc inner member was separated but remained inside the outer member.It occurred upon removal from the anatomy and there was resistance from an unknown source.The balloon was removed independently.The 3.75x12 mm nc trek bdc was leaking from the shaft rather than ruptured.No additional information was provided.

Brand Name
NC TREK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key21142694
Report Number2024168-2025-00513
Device Sequence Number18425459
Product Code LOX
UDI-Device Identifier08717648152030
UDI-Public(01)08717648152030(17)270430(10)40513G1
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K110134
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1012452-15
Device Catalogue Number1012452-15
Device Lot Number40513G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/24/2024
Supplement Date Received by Manufacturer01/22/2025
Initial Report FDA Received Date01/13/2025
Supplement Report FDA Received Date01/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown